New Jersey, 2014

Heavy Snow and Winter Weather in New Jersey, February 18, 2014

February 18, 2014 · NWS PHI · 17 events in 17 counties and zones

An accumulating snow that fell throughout most of New Jersey during the first half of the day on the 18th caused slippery and hazardous traveling conditions on untreated roadways. The precipitation fell as sleet and freezing rain in parts of interior southeast New Jersey toward the end of the event.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An accumulating snow that fell throughout most of New Jersey during the first half of the day on the 18th caused slippery and hazardous traveling conditions on untreated roadways. The precipitation fell as sleet and freezing rain in parts of interior southeast New Jersey toward the end of the event. Snowfall averaged 1 to 4 inches with the highest snowfall over the Pine Barrens and the lowest snowfall in Sussex (too far northwest of the heavier precipitation) and Cape May (more rain than snow) Counties. Ice accumulations were less than one-tenth of an inch. Snow overspread the state from south to north between 200 a.m. EST and 500 a.m. EST on the 18th. Southeast of the Pine Barrens, the snow transitioned from snow to sleet and then rain (some freezing rain inland) around 6 a.m. EST. In the southern half of the state, precipitation ended between 7 a.m. and 8 a.m. EST. In the northern half of the state, a second shot of lighter snow moved through during the morning and the snow ended around Noon EST on the 18th.

Because of the morning snow, many school districts had delayed openings. All New Jersey state offices for non-emergency personnel also had delayed openings until 11 a.m. EST. On major roadways, accidents with lane closures were reported on Interstate 295 in Logan Township (Gloucester County), the New Jersey Turnpike in Mount Laurel Township (Burlington County) and the Garden State Parkway in Upper Township (Cape May County). The freeze/thaw cycle was causing ice dams and roof leaks. In addition, municipal budgets continued to get strained because of the wintry weather and salt shortages persisted.

Representative snowfall included 4.5 inches in Tabernacle (Burlington County), 4.2 inches in Winslow Township (Camden County), 4.1 inches in Medford Lakes (Burlington County), 4.0 inches in Jackson Township (Ocean County), 3.7 inches in Hainesport (Burlington County), 3.5 inches in Magnolia (Atlantic County), Washington Township (Gloucester County) and Lindenwold (Camden County), 3.4 inches in Cream Ridge (Monmouth County), 3.3 inches in Mount Laurel (Burlington County) and Howell Township (Monmouth County), 3.0 inches in Delran Township (Burlington County) and Swedesboro (Gloucester County), 2.8 inches in Somerdale (Camden County), Lawrence Township (Mercer County), Pittsgrove Township (Salem County) and Holland Township (Hunterdon County), 2.6 inches in Allamuchy Township (Warren County), 2.5 inches in Wall Township (Monmouth County) and Chatham (Morris County), 2.4 inches in Hopewell Township (Cumberland County), 2.2 inches in Flemington (Hunterdon County), 2.0 inches in Gloucester City (Camden County), New Brunswick (Middlesex County), Bound Brook (Somerset County) Ewing Township (Mercer County) and Seabrook (Salem County), 1.9 inches in Woodstown (Salem County), 1.8 inches in East Brunswick (Middlesex County) and Hillsborough Township (Somerset County), 1.7 inches in Florham Park (Morris County), 1.5 inches in Marcella (Morris County) and Hope (Warren County), 1.1 inches in Toms River (Ocean County), 1.0 inch in Hardyston Township (Sussex County) and Hackettstown (Warren County) and 0.5 inches at the Atlantic City International Airport and Woodbine (Cape May County).

The snow was caused by an occluded front that moved into Western Pennsylvania and West Virginia during the early morning of the 18th. A new low pressure system formed on a warm front over the Delmarva Peninsula around sunrise on the 18th and then tracked northeast reaching the central New Jersey coast in the middle of the morning. This new low gave an added boost to the precipitation across central and southern New Jersey before it moved offshore.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 18, 12:36 AM EST, 1 hour 24 minutes earlier.

Area forecast discussion, Feb 18, 12:36 AM EST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 AM EST TUE FEB 18 2014

.SYNOPSIS...
LOW PRESSURE MOVING NORTHEAST FROM THE OHIO VALLEY WILL REDEVELOP
ALONG THE NEW JERSEY COAST TUESDAY MORNING THEN RACE OUT TO NOVA
SCOTIA TUESDAY NIGHT. THEN THE THE MAIN WEATHER STORY THE REST OF
THIS WEEK WILL BE MILDER WEATHER AND A SERIES OF FRONTS. A COLD
FRONT WILL CROSS THE MID ATLANTIC STATES MIDDAY WEDNESDAY. A WARM
FRONT IS EXPECTED TO ARRIVE THURSDAY NIGHT...BUT THE WARM UP WILL
BE SHORT LIVED AS IT WILL BE IMMEDIATELY FOLLOWED BY A STRONG COLD
FRONT LATE FRIDAY. ANOTHER COLD FRONT MAY CROSS OUR AREA THIS
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE MAIN SNOW BAND IS CROSSING CENTRAL PA NOW. BASED ON THE RADAR
TRENDS...IT SHOULD BE ARRIVING IN THE WESTERN PORTIONS OF THE
REGION WITHIN THE HOUR. THIS SNOW BAND WILL IMPACT LOCATIONS FOR 2
TO 3 HOURS...MEANING MOST OF THE HEAVY SNOW SHOULD BE DONE WELL
BEFORE THE RUSH HOUR. THERE ARE SOME LIGHT SNOW SHOWERS BEHIND THE
MAIN BAND...BUT WITH CLOUD TOPS ALREADY WARMER THAN -8 C AND
CONTINUING TO WARM...THE UPPER LEVEL LOW ALREADY OCCLUDING...DO
NOT EXPECT MUCH ADDITIONAL SNOW ONCE THE BAND GOES THROUGH. THIS
IS ALSO IN LINE WITH THE HRRR...SHOWING LITTLE REDEVELOPMENT
OF PRECIPITATION UNTIL THE MAIN AREA OF LIFT IS GENERALLY NE OF
OUR REGION. STILL...2 TO 4 INCHES IS POSSIBLE UNDER THE BAND. HAVE
LOWERED FORECAST SNOW TOTALS SLIGHTLY TO ACCOUNT FOR THIS
INCREASINGLY BRIEF WINDOW OF OPPORTUNITY FOR ANY HEAVY SNOW...BUT
THE WINTER WEATHER ADVISORY STILL LOOKS IN GOOD SHAPE. WILL
REEVALUATE AFTER THE SNOW BAND MOVES THROUGH THE REGION.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
MADE A FEW CHANGES TO THE GRIDS THIS EVENING FOR THIS SHORT TERM
PERIOD. PER THE FORECAST SOUNDINGS, WE TOOK OUT THE MENTION OF
RAIN FOR BERKS COUNTY, THE LEHIGH VALLEY, AND NORTHWEST NEW
JERSEY. WE ALSO SPED UP THE BACK END OF THE PRECIPITATION AROUND
MIDDAY HAVING IT COME TO END A COUPLE HOURS SOONER FOR OUR CENTRAL
AND SOUTHERN ZONES.

WITH THE SOUNDINGS SHOWING SOME DRYING ALOFT TOWARD THE END OF
THE EVENT, WE MIGHT SEE SOME DRIZZLE. BUT WHEN THIS OCCURS (IF IT
OCCURS), TEMPERATURES SHOULD BE ABOVE FREEZING. SO WE DIDN'T
ADJUST THE FREEZING RAIN IN THE GRIDS.

PREVIOUS...WE EXPECT PRECIPITATION TO BE ONGOING TUESDAY MORNING,
WITH SNOWFALL CONTINUING TO ACCUMULATE WHERE IT FALLS. AS WE
PROGRESS THROUGH THE MORNING, THE FRONTAL BOUNDARY IS EXPECTED TO
PUSH THROUGH THE AREA, WHILE A TRIPLE POINT/COASTAL LOW DEVELOPS
AND TAKES OVER AS THE DOMINANT LOW WITH THE SYSTEM. AS THE LOW AND
FRONT PUSH THROUGH AND LIFT TO OUR NORTH, TEMPERATURES WILL
CONTINUE TO RISE THROUGH THE DAY. AS THE TEMPERATURES RISE,
SNOWFALL WILL BEGIN TO TRANSITION OVER, AND MIX WITH OR CHANGE TO
RAIN WHERE IT FALLS FROM SOUTH TO NORTH. THERE IS THE POSSIBILITY
FOR A BRIEF PERIOD OF FREEZING RAIN TO OCCUR FOR AREAS WHERE THE
TRANSITION BEGINS THE EARLIEST, I.E. THE SOUTHERN TIER OF COUNTIES
IN THE ADVISORY. THIS IS EXPECTED TO BE BRIEF AT THE ONSET OF THE
TRANSITION PERIOD, BEFORE CHANGING TO ALL RAIN FOR THE SOUTHERN
AREAS. AREAS FARTHEST NORTH WILL LIKELY REMAIN ALL SNOW BEFORE
PRECIPITATION ENDS, HENCE HIGHER SNOWFALL AMOUNTS UP NORTH. WE
EXPECT ALL PRECIPITATION TO COME TO AN END DURING THE AFTERNOON,
WITH TEMPERATURES WARMING 5 TO 10 DEGREES WARMER THAN MONDAY AND
NEARLY EVERYONE RISING ABOVE FREEZING.

&&

.LONG TERM /TONIGHT THROUGH MONDAY/...
500 MB: ANOTHER STRONG SHORT WAVE PASSAGE WEDNESDAY THROUGH THE
NORTHEAST UNITED STATES IS FOLLOWED BY STRONG RIDGING ALOFT INTO
FRIDAY AS THE MEAN TROUGH SHIFTS WESTWARD AND BECOMES POSITIVELY
TILTED THIS WEEKEND...AXISED FROM HUDSON BAY TO THE SOUTHERN
PLAINS. THIS PATTERN PRODUCES A SIGNIFICANT WARMING TREND HERE
LATE THIS WEEK.

TEMPERATURES: TUESDAY NIGHT THROUGH THURSDAY NEAR OR SLIGHTLY ABOVE
NORMAL... THEN THE CALENDAR DAY AVERAGE ON FRIDAY...10 TO 15 DEGREES
ABOVE NORMAL...COOLING TO ABOUT 5 DEGREES ABOVE NORMAL SATURDAY...AND
WITHIN SEVERAL DEGREES OF NORMAL SUNDAY THROUGH MONDAY.

FORECAST BASIS...12Z/17 BLENDED NCEP MOS TUE NIGHT-THURSDAY THEN WPC
1523Z/17 GUIDANCE THURSDAY NIGHT THROUGH MONDAY WAS GRIDDED-POSTED
BASICALLY AS IS.

TUESDAY NIGHT...MOSTLY CLEAR.  PATCHY FROSTY FOG POSSIBLE LATE?

WEDNESDAY...A MIDDAY CFP MAY BE ACCOMPANIED BY SHOWERS...SW WIND
GUST 15-25 MPH IN THE MORNING SHIFTING TO NORTHWEST DURING THE
AFTERNOON.

WEDNESDAY NIGHT...MOSTLY CLEAR. PATCHY FROSTY FOG LATE IN THE
COUNTRYSIDE.  LIGHT WIND.

THURSDAY...CONSIDERABLE CIRRUS WITH LIMITED SUNSHINE. CHILLING
COASTAL GRADIENT ONSHORE FLOW OFF THE WATER WHERE THE SEA SURFACE
TEMPS ARE IN THE 30S!

THURSDAY NIGHT...AREAS OF RAIN AND DRIZZLE WITH STRATUS AND FOG
AS DEWPOINTS WARM ABOVE FREEZING ON SOUTHERLY FLOW OVER THE DEEP
SNOW PACK FROM NORTHEAST MARYLAND THROUGH NORTHERN DELAWARE AND
THE NW 2/3RDS OF NJ NORTHWARD. COULD HAVE DENSE FOG. THE
STRENGTHENING BOUNDARY LAYER WIND MAY BE INVERSION LIMITED ON
MIXING DOWN MUCH WIND DURING THE NIGHT FAVORING LOW LVL WIND
SHEAR.

FRIDAY...SHOWERS AND POSSIBLE TSTMS AHEAD OF A COLD FRONT WITH
POTENTIAL WIND ADVISORY CRITERIA 45 MPH GUSTS AND IF THUNDER...
POTENTIAL FOR SVR IN NJ/DE WITH 60 TO 70 KT OF WIND FROM 850-700
MB. CLEARING LATE. MLCAPE RIGHT NOW IS MODELED UNDER 300J...
MAINLY DELAWARE.

A QUESTION THIS DAY WILL BE WHAT TIME THE COLD FRONT WILL ARRIVE.
AT THIS TIME...EXPECT THE FRONT TO SWEEP THROUGH THE REGION
FRIDAY AFTERNOON. WHAT THIS TIMING WILL MEAN FOR THE REGIONS
WEATHER IS THAT THERE WILL LIKELY BE A LARGE MAX TEMPERATURE
GRADIENT ACROSS THE REGION...WITH HIGHS POSSIBLY ONLY IN THE 40S
LEHIGH VALLEY NORTHWARD THROUGH NW NJ AND THE POCONOS TO THE 60S
IN SOUTHERN DE.

GRADIENT WIND SW GUSTY 35-45 MPH MIDDAY SHIFTS NW BY EVENING WITH NW
GUSTS TO 20 MPH AT NIGHT.

NEXT WEEKEND...AN UPPER LEVEL SHORT WAVE TROUGH SHOULD CROSS THE
MID ATLANTIC STATES...THOUGH THERE WERE SIGNIFICANT DIFFERENCES
BETWEEN THE GFS AND ECMWF ON THE TIMING AND AMPLITUDE OF THIS
TROUGH. BREAKING IT DOWN AS OF OUR 2030Z/17 FCST...OUR
INTERPRETATION...

SATURDAY...DRY AND NICE.  W WIND GUST 15 MPH.

SUNDAY AND MONDAY...WPC GUIDANCE.

&&

.AVIATION /05Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE MAIN SNOW BAND IS IN CENTRAL PA NOW...LIFTING RAPIDLY ENE TO
THE REGION. UNDER THIS SNOW BAND...EXPECT THE BULK OF THE SNOW TO
OCCUR. IN ADDITION...IFR CONDITIONS ARE LIKELY. A FEW SITES IN
BOTH MD AND PA HAVE REPORTED VISIBILITIES AS LOW AS 1/4SM WITH THE
SNOW BAND. BUT GIVEN THE ISOLATED NATURE OF THOSE
REPORTS...CONFIDENCE IS LOW THAT ANY TERMINAL IN OUR ARE WILL SEE
CONDITIONS THAT LOW. THUS HAVE KEPT EVERYONE ABOVE AIRFIELD
MINIMUMS FOR NOW.

THE MAIN SNOW BAND SHOULD BE THROUGH OUR AREA BY 12Z. BEHIND
IT...EXPECT ANOTHER PERIOD...AROUND 6 HOURS...OF LOW
CLOUDS...GENERALLY IN MVFR RANGE. SOME LIGHT DZ OR FZDZ IS ALSO
POSSIBLE...BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE TAF
FOR NOW. HIGH RES MODELS SHOW SOME REDEVELOPMENT OF MOSTLY RAIN POSSIBLE
ALONG THE JERSEY SHORE AFTER 15Z...BUT AT THIS TIME IT LOOKS TO
STAY MOSTLY N OF KACY.

OUTLOOK...
TUESDAY NIGHT...VFR. DIMINISHING WESTERLY WIND WITH GUSTS UNDER 20
KT TURNING LIGHT SW LATE.

WEDNESDAY...GENERALLY VFR CONDITIONS EXPECTED. ISOLATED MVFR CONDITIONS
POSSIBLE IN SHRA...MAINLY IN THE MORNING. SLIGHT CHANCE OF FREEZING
RAIN SHOWERS E PA IF IT DEVELOPS SOON AFTER DAYBREAK. SW WIND
GUST 20-30 KT SHIFT NW DURING THE AFTERNOON.

WEDNESDAY NIGHT...VFR WITH PATCHY IFR FROSTY FOG POSSIBLE TOWARD
SUNRISE THURSDAY IN THE COUNTRYSIDE.

THURSDAY...GENERALLY VFR THROUGH THE DAY. CONDITIONS DETERIORATING
TO IFR IN ST/FOG/RAIN-DRIZZLE THURSDAY NIGHT. LLWS POSSIBLE BY
DAYBREAK FRIDAY.

FRIDAY...MVFR...AND POSSIBLY IFR IN ST/FOG/SHOWERS EXPECTED ACROSS
THE REGION IN THE MORNING. COLD FRONT MOVES THROUGH FRIDAY AFTERNOON...
BRINGING AN ABRUPT WIND SHIFT...BUT ALSO IMPROVING CONDITIONS.
LLWS POTENTIAL DURING THE MORNING. SW WIND GUSTS 30-40 KT THROUGH
MIDDAY SHIFT NW AFTER THE CFP. SMALL CHC OF A COLD FRONTAL PASSAGE
TSTM...ESPECIALLY KMIV AND KACY.

SATURDAY...VFR.

&&

.MARINE...
SUB-ADVISORY WINDS EARLY IN THE PERIOD AS HIGH PRESSURE PUSHES
OFFSHORE THEN OUT TO SEA. HOWEVER, SMALL CRAFT ADVISORY WINDS ARE
EXPECTED TO INCREASE OVERNIGHT AS A FRONTAL BOUNDARY APPROACHES THE
AREA. WINDS MAY BRIEFLY DROP BELOW ADVISORY LEVELS EARLY DURING THE
DAY, BEFORE INCREASING LATER IN THE AFTERNOON. IT IS POSSIBLE THAT
WINDS COULD APPROACH GALE FORCE BRIEFLY AROUND DAYBREAK TUESDAY, BUT
IT SHOULD NOT BE LONG ENOUGH OF A DURATION TO WARRANT A WARNING.

OUTLOOK...
TUESDAY NIGHT...AFTER 10 PM...NO HEADLINE ANTICIPATED.

WEDNESDAY...SCA CONDITIONS POSSIBLE WITH SOUTHWESTERLY FLOW
TURNING WESTERLY THROUGH THE DAY.

THURSDAY...SUB-SCA CONDITIONS THROUGH THE DAY...BUT WINDS AND WAVE
HEIGHTS INCREASE THURSDAY NIGHT WITH PROBABLE SCA CONDITIONS.

FRIDAY...SCA OR POSSIBLY MARGINAL GALE CONDITIONS. WINDS WILL BE
SOUTHERLY IN THE MORNING...THEN TAKING AN ABRUPT SHIFT TO NORTHWESTERLY
IN THE AFTERNOON. THE INVERSION WITH 50S DEWPOINTS OVER SSTS OF 30S
IS A BIG FACTOR IN HOW MUCH WIND TRANSLATES TO THE MARINE SFC.

SATURDAY...NO HEADLINE ANTICIPATED AT THIS TIME.

&&

.CLIMATE...
DAILY SNOWFALL RECORDS FOR TUESDAY FEBRUARY 18 WHERE THERE IS A CHANCE
OF EQUALING OR EXCEEDING.

PHL 3.6 2000
ABE 3.7 1964
ILG 2.5 1964

THE FIRST TWO WEEKS OF FEBRUARY THROUGH THE 16TH HAVE AVERAGED ABOUT
3 DEGREES (SOUTH) TO MORE THAN 6 DEGREES (NORTH)...ALL COLDER THAN
NORMAL!

SEASONAL SNOW TOTALS AND RANKING AS OF 7 AM TODAY-MONDAY FEBRUARY
17.

PHL 55.4 IS TIED FOR #3   OFFICIAL RECORDS BACK TO 1884

1. 78.7  2009-10
2. 65.5  1995-96
3. 55.4  2013-14
         1898-99
5. 54.9  1977-78

ABE 65.4 IS #4   OFFICIAL RECORDS BACK TO 1922

1. 75.4  1993-94
2. 71.4  1995-96
3. 67.2  1966-67
4. 65.4  2013-14
5. 65.2  1960-61

ILG 45.9 IS #5   OFFICIAL RECORDS BACK TO 1894

1. 72.8 2009-10
2. 49.5 1957-58
3. 48.8 1906-07 (MISSING DAYS)
4. 46.1 2002-03
5. 45.9 2013-14

ACY 27.0 RANKED 18. OFFICIAL RECORDS BACK TO 1874.

FOR THE MONTH OF FEBRUARY THROUGH 7AM TODAY-MONDAY 2/17/14

PHL 18.3 RANKED 10TH AND MAY JUMP TO # 7 TUESDAY MORNING? HERE IS
THE PHILADELPHIA FEBRUARY SNOWFALL RANKING LISTING BELOW.

1. 51.5 2010
2. 31.5 1899
3. 29.6 2003
4. 27.6 1979
5. 26.1 1983
6. 24.1 1907
7. 19.0 1978
8/9 18.5 1967 AND 1934
10. 18.3 2014

ABE 35.2 RANKED #2 BEHIND THE 42.9 OF 2010.

ILG 16.5 RANKED #11 BEHIND THE 18.0 #10 OF 1899 AND THE #1 46.9 OF
2010.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     PAZ054-055-060>062-103>106.
     WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     PAZ070-071-101-102.
NJ...WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     NJZ001-007>010-012-013-015.
     WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR
     NJZ020>022-027.
     WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     NJZ016>019.
DE...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR DEZ002.
     WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 9 AM EST THIS MORNING FOR MDZ015-
     019-020.
     WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
     MDZ008-012.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     ANZ450>453.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430-
     431-454-455.

&&

SYNOPSIS...DRAG
NEAR TERM...JOHNSON
SHORT TERM...ROBERTSON
LONG TERM...DRAG
AVIATION...DRAG/JOHNSON
MARINE...DRAG/ROBERTSON
CLIMATE...
Hazardous weather outlook, Feb 17, 4:17 PM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EST MON FEB 17 2014

NJZ001-007-008-PAZ054-055-060>062-182130-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
417 PM EST MON FEB 17 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THERE IS A SMALL CHANCE FOR A SHORT PERIOD OF FREEZING RAIN
WEDNESDAY MORNING.

DENSE FOG IS POSSIBLE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-012-013-015-PAZ103>106-182130-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
417 PM EST MON FEB 17 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 1 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

THERE IS A SMALL CHANCE FOR A SHORT PERIOD OF LIGHT FREEZING RAIN
WEDNESDAY MORNING.

DENSE FOG IS POSSIBLE THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ016>019-PAZ070-071-101-102-182130-
NEW CASTLE-CECIL-KENT MD-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-
417 PM EST MON FEB 17 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 11 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

WIND GUSTS TO 45 MPH ARE POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-MDZ015-019-020-182130-
KENT-QUEEN ANNES-TALBOT-CAROLINE-
417 PM EST MON FEB 17 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND
NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

WIND GUSTS TO 45 MPH ARE POSSIBLE FRIDAY....ESPECIALLY IF A
THUNDERSTORM ACCOMPANIES A COLD FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-182130-
EASTERN MONMOUTH-
417 PM EST MON FEB 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...TONIGHT.

SNOW SHOULD BEGIN AFTER 4 AM TUESDAY AND POSSIBLY DEPOSIT A SLIPPERY
COATING BY 7 AM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SNOW IS EXPECTED TO CONTINUE INTO EARLY TUESDAY MORNING. SNOW
ACCUMULATIONS OF UP TO TWO INCHES ARE POSSIBLE AND THE SNOW MAY
FALL HEAVILY DURING THE MORNING COMMUTE BEFORE ENDING MIDDAY.

GUSTY WINDS TO 45 MPH ARE POSSIBLE FRIDAY...ESPECIALLY IF A
THUNDERSTORM ACCOMPANIES A COLD FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-004-NJZ023>026-182130-
INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
417 PM EST MON FEB 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

A BRIEF PERIOD OF SNOW IS POSSIBLE STARTING AFTER 4 AM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SNOW IS EXPECTED TO QUICKLY CHANGE TO RAIN SHORTLY AFTER SUNRISE.
ANY SNOW ACCUMULATIONS ARE EXPECTED TO BE LESS THAN ONE INCH. HOWEVER...
IF THE GROUND IS COLD ENOUGH...THERE COULD BE SOME ICY CONDITIONS
ON AREA ROADS TUESDAY MORNING.

GUSTY WINDS TO 45 MPH ARE POSSIBLE FRIDAY...ESPECIALLY IF A
THUNDERSTORM ACCOMPANIES A COLD FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ020>022-027-182130-
OCEAN-CUMBERLAND-ATLANTIC-SOUTHEASTERN BURLINGTON-
417 PM EST MON FEB 17 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

GUSTY WINDS TO 45 MPH ARE POSSIBLE FRIDAY...ESPECIALLY IF A
THUNDERSTORM ACCOMPANIES A COLD FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-182130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
417 PM EST MON FEB 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE OF WESTERLY GALE FORCE WIND GUSTS DURING TUESDAY
AFTERNOON.   THERE IS A CHANCE OF GALE FORCE WIND GUSTS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 winter weather, 1 heavy snow. Local standard time, as filed.

Winter Weather, Salem

When
February 18, 2:00 AM EST to 7:00 AM EST
Where
Salem forecast zone
Reported by
CoCoRaHS
Coordinates
39.577, -75.358 (the zone’s center; the record gives no point)

Winter Weather, Camden

When
February 18, 2:30 AM EST to 7:30 AM EST
Where
Camden forecast zone
Reported by
Trained Spotter
Coordinates
39.804, -74.960 (the zone’s center; the record gives no point)

Winter Weather, Gloucester

When
February 18, 2:30 AM EST to 7:30 AM EST
Where
Gloucester forecast zone
Reported by
Trained Spotter
Coordinates
39.717, -75.142 (the zone’s center; the record gives no point)

Winter Weather, Cumberland

When
February 18, 2:30 AM EST to 6:30 AM EST
Where
Cumberland forecast zone
Reported by
CoCoRaHS
Coordinates
39.328, -75.129 (the zone’s center; the record gives no point)

Winter Weather, Northwestern Burlington

When
February 18, 3:00 AM EST to 7:30 AM EST
Where
Northwestern Burlington forecast zone
Reported by
NWS Employee
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Winter Weather, Western Atlantic

When
February 18, 3:00 AM EST to 7:00 AM EST
Where
Western Atlantic forecast zone
Reported by
Trained Spotter
Coordinates
39.469, -74.634 (the zone’s center; the record gives no point)

Winter Weather, Western Cape May

When
February 18, 3:00 AM EST to 5:30 AM EST
Where
Western Cape May forecast zone
Reported by
Law Enforcement
Coordinates
39.085, -74.850 (the zone’s center; the record gives no point)

Heavy Snow, Southeastern Burlington

When
February 18, 3:00 AM EST to 8:00 AM EST
Where
Southeastern Burlington forecast zone
Reported by
CoCoRaHS
Coordinates
39.878, -74.668 (the zone’s center; the record gives no point)

Winter Weather, Mercer

When
February 18, 3:30 AM EST to 8:30 AM EST
Where
Mercer forecast zone
Reported by
Trained Spotter
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Winter Weather, Western Ocean

When
February 18, 3:30 AM EST to 8:00 AM EST
Where
Western Ocean forecast zone
Reported by
CoCoRaHS
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Winter Weather, Hunterdon

When
February 18, 4:00 AM EST to 11:00 AM EST
Where
Hunterdon forecast zone
Reported by
CoCoRaHS
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Winter Weather, Somerset

When
February 18, 4:00 AM EST to 12:00 PM EST
Where
Somerset forecast zone
Reported by
CoCoRaHS
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Winter Weather, Middlesex

When
February 18, 4:00 AM EST to 12:00 PM EST
Where
Middlesex forecast zone
Reported by
CoCoRaHS
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Winter Weather, Western Monmouth

When
February 18, 4:00 AM EST to 12:00 PM EST
Where
Western Monmouth forecast zone
Reported by
CoCoRaHS
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Winter Weather, Eastern Monmouth

When
February 18, 4:00 AM EST to 9:00 AM EST
Where
Eastern Monmouth forecast zone
Reported by
CoCoRaHS
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Winter Weather, Morris

When
February 18, 4:30 AM EST to 12:30 PM EST
Where
Morris forecast zone
Reported by
Trained Spotter
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Winter Weather, Warren

When
February 18, 4:30 AM EST to 12:30 PM EST
Where
Warren forecast zone
Reported by
Trained Spotter
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2014Every state in 2014This day in weather historyWarnings in New Jersey, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499551, 499567, 499568, 499569, 499570, 499571, 499572, 499584, 499573, 499574, 499575, 499577, 499578, 499580, 499581, 499582, 499583.